MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP135RH
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint device has been discarded.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that four mentor tissue expander devices (two artoura breast tissue expander 500cc devices, one artoura breast tissue expander 535cc device, and one artoura breast tissue expander 700cc device) arrived damaged.The outer shipping box was severely damaged and appeared to be taped together.The damage to the device packaging was not noticed until the shipping box was opened.Device sterility was compromised.The four devices were destroyed and were never used in a patient.There was no patient contact.This medwatch report is for the first of four mentor artoura breast tissue expander devices.
 
Additional Manufacturer Narrative
On 02/14/2019, mentor received additional information about the event.According to the information received, the implants arrived damaged and it wasn¿t noticed until they were opened.It was confirmed by fedex that they do not have registration of any issue that occurred during transportation.However, according to the serial numbers provided, the products had recent transactions and they have been shipped and returned multiple times, but they haven¿t been repacked or relabeled.Manufacturer reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8076160
Report Number1645337-2018-06876
Device Sequence Number2165611
Product Code LCJ
UDI-Device Identifier00081317024323
UDI-Public00081317024323
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/24/2022
Device Catalogue NumberSMXP135RH
Device Lot Number7599984
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date02/28/2019
Patient Sequence Number1